MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Crack (1135); Unintended Ejection (1234); Scratched Material (3020); Failure to Eject (4010)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Zonular Dehiscence (2698); Insufficient Information (4580)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A other healthcare professional reported that during an intraocular lens (iol) implant procedure, the iol was removed from the wagon wheel and placed in cartridge.The iol was fine when removed from the wagon wheel.After implantation scratches / cracks were found on the lens.Iol was explanted and replaced with new iol.Additional information has been requested.
 
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Iol returned in sample container along with lens case lid.The iol is immersed in solution.Both haptics intact.The optic is cracked/fractured, with a piece missing and scratched/marked-rejectable.Photo shows implanted iol.The iol has multiple lines/marks over the iol optic.The complainant indicates use of protectalon 1,4% as a viscoelastic, which is not qualified to be used with the associated iol model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions (ifu), as the surgeon states the use of non-qualified ovd.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that the lens entered the eye at high speed and last third of the lens was still in the injector.Due to the high speed the zonular lysis and rupture of the anterior inferior capsule occurred.The new lens was implanted in the sulcus after anterior vitrectomy.The hospital stay was extended.The lens was well positioned.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18417477
Report Number9612169-2023-00965
Device Sequence Number15490204
Product Code HQL
UDI-Device Identifier00380655093269
UDI-Public00380655093269
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.235
Device Lot Number25677484
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/15/2024
03/07/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/09/2024
04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROTECTALON 1,4%
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale